How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 18765
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now

This was my original question and answer but I have an extra

Customer Question

This was my original question and answer but I have an extra question that is at the bottom. I was on finasteride for 6 months.I then... I was on finasteride for 6 months.I then had problems with erections so I stopped the drug.I initially recovered well
but four weeks later I seem to have crashed..no libido,weak or no erections not maintaining erections.I am beginning to panic.Is there something wrong or should I expect my body to take longer to recover from finasteride? 17/10/2015 01:59 Dr. D. Love Doctor
Hello from JustAnswer. When a man develops erectile dysfunction from finasteride, it may take a couple months for erectile function to completely return to normal. There also are case reports of men that develop erectile dysfunction while taking finasteride
in whom the erectile dysfunction persists for longer periods of time after stopping the drug, but this is a very small percentage of the men that develop erectile dysfunction. So, it is statistically much more likely that the erectile dysfunction will improve
with more time, but only time will tell. There is also a possibility that another problem is contributing to the erectile dysfunction, but in a man with recent use of finasteride, it is reasonable to assume that it is from the drug. If I can provide any clarification,
please let me know. I am very healthy,don't drink or smoke.Obviously this has hit me for six.I don't believe it's psychological.The strange thing is after I stopped taking the drug I was making good progress,not perfect but acceptable progression,then on week
4 after quitting it's like I crashed.This week has been awful.Is there a reason for this?My girlfriend is very supportive luckily and I know everybody's body reacts differently but are we talking 2 months or something more substantial?Also is there any vitamins
I can take to aid recovery I.e increase libido or testosterone? Thanks
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. D. Love replied 2 years ago.
I am sorry for the delay, but I was away from the computer when the question was posted.
If it is solely from the finasteride, then there is no reason that this has gotten worse. The recovery in many situations may have good days and bad days and good weeks and bad weeks without any specific cause.
There are no vitamins or supplements that have been shown to specifically improve side effects from finasteride. However, there are a couple of supplements that have been touted for management of erectile dysfunction, in general, including L-arginine, DHEA, and ginseng.
Customer: replied 2 years ago.
What would be your prognosis on recovery time.I know everybody heals differently but ballpark?
Expert:  Dr. D. Love replied 2 years ago.
As I said in the original answer, it may take a couple months for erectile function to completely return to normal.